Processing math: 100%

Vol. 1, 2013

Download this article
Download this article For screen
For printing
Recent Volumes
6: Motivic Geometry
5: Gauge Theory and Low-Dimensional Topology
4: ANTS XIV
3: Hillman: Poincaré Duality
2: ANTS XIII
1: ANTS X
The Open Book Series
All Volumes
 
About the Series
Ethics Statement
Purchase Printed Copies
Author Index
 
ISSN 2329-907X (online)
ISSN 2329-9061 (print)
 
MSP Books and Monographs
Other MSP Publications
The complex polynomials P(x) with \mathop{\rm Gal}(P(x)-t) \cong M_{23}

Noam D. Elkies

Vol. 1 (2013), 359–367
Abstract

We find the polynomials P [X] of degree 23 such that the Galois group of P(x) t over (t) is the Mathieu group M23. This completes the computation of polyomials P for which the Galois group of P(x) t is among the exceptional groups listed by Müller.

Keywords
Mathieu group M_{23}, Galois groups, Chebotarev density theorem
Mathematical Subject Classification 2010
Primary: 12F12
Secondary: 20D08
Milestones
Published: 14 November 2013
Authors
Noam D. Elkies
Department of Mathematics
Harvard University
Cambridge, MA 02138
United States